Alert archive / West Virginia / Wind Advisories in 2014
Wind Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 23, 2014, 2:22 PM EST for 26 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio. It took effect at Dec 24, 2014, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2014, 2:22 PM EST (19:22 UTC)
- In effect from
- Dec 24, 2014, 12:00 PM EST
- Expired
- Dec 24, 2014, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
All 39 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS71 KRLX 231922 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 222 PM EST TUE DEC 23 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 024>026-240330- /O.NEW.KRLX.WI.Y.0006.141224T1700Z-141225T0300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 222 PM EST TUE DEC 23 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS 40 TO 50 MPH WITH PASSAGE OF COLD FRONT. * TIMING...EARLY AFTERNOON FOR EXTREME SOUTHEAST OHIO AND EXTREME NORTHEAST KENTUCKY...SPREADING EASTWARD INTO CENTRAL WEST VIRGINIA BY MID TO LATE AFTERNOON. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. ALSO BE CAUTIOUS OF CHRISTMAS DECORATIONS EXPOSED TO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. && $$
5 follow-up statements
172 WWUS71 KRLX 240305 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1005 PM EST TUE DEC 23 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 024>026-241115- /O.CON.KRLX.WI.Y.0006.141224T1700Z-141225T0300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 1005 PM EST TUE DEC 23 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM EST WEDNESDAY... * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING...EARLY TO MID AFTERNOON FOR EXTREME SOUTHEAST OHIO AND EXTREME NORTHEAST KENTUCKY...SPREADING EASTWARD INTO CENTRAL WEST VIRGINIA IN THE MID TO LATE AFTERNOON. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. ALSO BE CAUTIOUS OF HOLIDAY DECORATIONS EXPOSED TO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. && $$ TRM
218 WWUS71 KRLX 240848 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 348 AM EST WED DEC 24 2014 WVZ020-028>032-038>040-046-047-241700- /O.EXB.KRLX.WI.Y.0006.141224T2200Z-141225T0300Z/ DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEST UNION...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 348 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 TO 50 MPH. * TIMING...LATE THIS AFTERNOON AND EARLY THIS EVENING FOR NORTH- CENTRAL WEST VIRGINIA. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. ALSO BE CAUTIOUS OF HOLIDAY DECORATIONS EXPOSED TO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 024>026-241700- /O.CON.KRLX.WI.Y.0006.141224T1700Z-141225T0300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 348 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...EARLY TO MID AFTERNOON FOR EXTREME SOUTHEAST OHIO AND EXTREME NORTHEAST KENTUCKY...SPREADING EASTWARD INTO CENTRAL WEST VIRGINIA IN THE MID TO LATE AFTERNOON. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. ALSO BE CAUTIOUS OF HOLIDAY DECORATIONS EXPOSED TO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. && $$
931 WWUS71 KRLX 241558 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1058 AM EST WED DEC 24 2014 WVZ027-037-250000- /O.EXA.KRLX.WI.Y.0006.141224T2200Z-141225T0300Z/ CLAY-NICHOLAS- INCLUDING THE CITIES OF...CLAY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE 1058 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 TO 50 MPH. * TIMING...LATE THIS AFTERNOON INTO THIS EVENING FOR EAST CENTRAL WEST VIRGINIA. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. ALSO BE CAUTIOUS OF HOLIDAY DECORATIONS EXPOSED TO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 024>026-250000- /O.CON.KRLX.WI.Y.0006.141224T1700Z-141225T0300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 1058 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...EARLY TO MID AFTERNOON FOR EXTREME SOUTHEAST OHIO AND EXTREME NORTHEAST KENTUCKY...SPREADING EASTWARD INTO CENTRAL WEST VIRGINIA IN THE MID TO LATE AFTERNOON. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. ALSO BE CAUTIOUS OF HOLIDAY DECORATIONS EXPOSED TO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. && $$ WVZ020-028>032-038>040-046-047-250000- /O.CON.KRLX.WI.Y.0006.141224T2200Z-141225T0300Z/ DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEST UNION...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 1058 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 TO 50 MPH. * TIMING...LATE THIS AFTERNOON AND EARLY THIS EVENING FOR NORTH- CENTRAL AND NORTHEASTERN WEST VIRGINIA. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. ALSO BE CAUTIOUS OF HOLIDAY DECORATIONS EXPOSED TO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
365 WWUS71 KRLX 241902 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 202 PM EST WED DEC 24 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019- 024>026-250300- /O.CON.KRLX.WI.Y.0006.000000T0000Z-141225T0300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 202 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...EARLY TO MID AFTERNOON FOR EXTREME SOUTHEAST OHIO AND EXTREME NORTHEAST KENTUCKY...SPREADING EASTWARD INTO CENTRAL WEST VIRGINIA IN THE MID TO LATE AFTERNOON. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. ALSO BE CAUTIOUS OF HOLIDAY DECORATIONS EXPOSED TO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. && $$ WVZ020-027>032-037>040-046-047-250300- /O.CON.KRLX.WI.Y.0006.141224T2200Z-141225T0300Z/ DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEST UNION...CLAY...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... COWEN...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 202 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 TO 50 MPH. * TIMING...LATE THIS AFTERNOON AND EARLY THIS EVENING FOR NORTH- CENTRAL AND NORTHEASTERN WEST VIRGINIA. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. ALSO BE CAUTIOUS OF HOLIDAY DECORATIONS EXPOSED TO THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
295 WWUS71 KRLX 250254 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 954 PM EST WED DEC 24 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-037>040-046-047-250400- /O.EXP.KRLX.WI.Y.0006.000000T0000Z-141225T0300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON... MARLINTON...ELKINS 954 PM EST WED DEC 24 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA. HOWEVER...OCCASIONAL GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED THROUGH MUCH OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 23, 2:14 PM EST, 8 minutes earlier.
Area forecast discussion, Dec 23, 2:14 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EST TUE DEC 23 2014
.SYNOPSIS...
LOW PRESSURE MOVES WEST OF THE AREA BUT BRINGS RAIN TUESDAY NIGHT
AND WEDNESDAY. COLD FRONT WEDNESDAY WILL BRING GUSTY WINDS.
CHRISTMAS DAY STARTS COLD...CLOUDY...AND WINDY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
MODELS HAVE DEEPENING SURFACE LOW TRACKING NORTHWARD THRU CENTRAL
KENTUCKY AND WESTERN OHIO LATER TONIGHT AND WEDNESDAY. ONCE THE
SURFACE LOW GETS INTO NORTHERN OHIO LATER WEDNESDAY MORNING...IT
WILL SWEEP A STRONG COLD FRONT EASTWARD ACROSS MUCH OF THE AREA
WEDNESDAY AFTERNOON...REACHING THE MOUNTAINS LATE IN THE DAY. WE
LIKE THE SLIGHTLY FASTER GFS WITH THE FRONT...GIVEN THE
STRENGTHENING PRESSURE GRADIENT AROUND THE LOW.
BUT FIRST...MODELS HAVE A BROAD AND DEEP MOIST SOUTHERLY FLOW AHEAD
OF THE LOW...WITH NUMEROUS UPPER DISTURBANCES TRACKING OVER THE
AREA. LOOKS LIKE WIDESPREAD SHOWERS WILL MOVE IN EARLY TONIGHT AND
QUICKLY OVER OVERSPREAD THE AREA. THERE IS SOME QUESTION AS TO IF
AND WHEN THIS BROAD SHIELD OF SHOWERS WILL END BEFORE THE COLD FRONT
STARTS TO TRACK EASTWARD WEDNESDAY AFTERNOON...AS TRACKING OF
EMBEDDED DISTURBANCES IN THE SOUTHERLY FLOW WILL BE VERY DIFFICULT.
PAST EXPERIENCE HAS SHOWN WITH THESE SYSTEMS THAT THERE WILL BE A
TAPERING OFF OF THE SHOWERS BEFORE THE ORGANIZED BAND OF SHOWERS AND
A FEW THUNDERSTORMS MOVE IN FROM THE WEST. THUS...WILL BRING IN CAT
POPS TONIGHT...EXCEPT LIKELY IN THE SHADOW ZONE BETWEEN THE OHIO
RIVER AND THE MOUNTAINS DUE TO SOUTHEAST DOWNSLOPING WINDS...AND
THEN GO CHANCE POPS FROM SOUTH TO NORTH WEDNESDAY MORNING. EXPECT
WELL ABOVE NORMAL TEMPS TONIGHT WITH SOUTHERLY FLOW AND CLOUDS.
FOR WEDNESDAY...WILL TRACK THE STRONG COLD AND ORGANIZED BAND OF
SHOWERS AND STORMS ACROSS THE AREA...REACHING THE OHIO RIVER AROUND
19Z...CENTRAL WV AROUND 21Z...AND ON INTO THE MOUNTAINS BY 00Z.
WHILE THE WESTERLY 850MB WINDS ARE NOT PARTICULARLY IMPRESSIVE
COMING IN BEHIND THE FRONT...THERE IS A REAL STRONG POTENTIAL FOR
DOWNWARD MOMENTUM WITH A VERY IMPRESSIVE COLD ADVECTION SURGE. THIS
IN COMBINATION WITH THE SHOWERS AND STORMS...POSE REAL THREAT FOR
DAMAGING WINDS UP TO 50 MPH ALONG AND JUST BEHIND THE FRONT...SO
THAT A WIND ADVISORY HAS BEEN POSTED FOR EXTREME SOUTHEAST
OHIO...EXTREME NORTHEAST KENTUCKY AND EASTWARD INTO CENTRAL WEST
VIRGINIA WEDNESDAY AFTERNOON.
TEMPERATURES WILL BE WELL ABOVE NORMAL TONIGHT AND WEDNESDAY AHEAD
OF THE FRONT...BEFORE FALLING OFF. SINCE THE COLD ADVECTION BEGINS
LATER WEDNESDAY AFTERNOON...HAVE CHOSEN NOT TO GO WITH A NON
DIURNAL TEMPERATURE CURVE.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
STRONG GRADIENT AFTER COLD FRONT EXITS CHRISTMAS EVE AND COULD SEE
SOME WIND GUSTS IN THE ADVISORY CRITERIA CONTINUING INTO THE EVENING
HOURS BEFORE DYING DOWN TOWARDS MIDNIGHT.
MODELS IN AGREEMENT WITH UPPER TROF SWINGING THROUGH
CHRISTMAS DAY. COLD AIR WILL BE WORKING IN WITH H850 TEMPS
FALLING BETWEEN -3 TO -6 BY 12Z. COULD SEE ANY RAIN...MIX AND
CHANGE TO SNOW BRIEFLY IN SE OH TOWARDS DAYBREAK WITH A MIX
ELSEWHERE. RAIN AND SNOW MIX WILL CHANGE TO ALL RAIN TOWARDS LATE
MORNING AS TEMPS RISE. UPSLOPE MIX TO ALL SNOW IN THE HIGHER
ELEVATIONS OF THE MOUNTAIN COUNTIES WILL CONTINUE INTO THE
AFTERNOON. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.
HIGH PRESSURE WILL START TO BUILD INTO THE AREA CHRISTMAS NIGHT
AND INTO FRIDAY. DRY WEATHER AND CLEARING SKIES ARE ON TAP.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE EXITING TO THE EAST EARLY IN THE LONG TERM. MODELS
THEN HAVE SOME DISCREPANCIES GOING FORWARD. ECMWF HAS HAD A STRETCH
OF RATHER LACKLUSTER PERFORMANCE IN THE LONG TERM RECENTLY...SO
WHILE NOT DISCOUNTING IT COMPLETELY...DID PUT MORE WEIGHT ON THE GFS
WHILE BLENDING. THIS BRINGS A MOISTURE STARVED COLD FRONT THROUGH
SATURDAY...AND THEN A SECOND SURFACE WAVE RIDES UP THE FRONT SUNDAY
INTO MONDAY. GFS HAS THIS WELL SOUTH AND EAST OF CWA...WITH THE
EASTERN THIRD OF THE CWA BEING CLIPPED BY THE NW FRINGE OF THE QPF
FIELD. FOR COMPARISON...THE ECMWF IS MUCH FARTHER WEST WITH THE
SECOND WAVE.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THRU 18Z WEDNESDAY...
FORECAST AREA UNDER WARM SECTOR AND WAA...AS SFC LOW FORMS TO OUR
SOUTHWEST OVER THE TENNESSEE VALLEY. CIG AND VSBY VALUES SHOULD
REMAIN AOA VFR THIS AFTERNOON...EXCEPT MVFR CEILINGS FOR PORTION OF
SOUTHEAST OHIO WHERE SCATTERED SHOWERS WILL FALL. SYSTEM BECOMES
BETTER ORGANIZED TONIGHT AND PUSHES A BROAD SWATH OF MOISTURE AND
RAIN NORTHWARD ACROSS THE OH VALLEY AND THE SOUTHERN COALFIELDS...
SPREADING INTO THE NORTHEASTERN AREAS BY 06Z. MVFR CONDITIONS
STARTING IN THE FAR SOUTH AND WEST AROUND 00Z...SPREADING RAPIDLY
NORTH TO COVER ENTIRE AREA BY 08Z. SOME MOUNTAIN SITES WILL LOWER TO
IFR CONDITIONS AFTER 06Z. AFTER 12Z WEDNESDAY...RAIN TAPERS OFF AND
BECOMING VFR CEILINGS FROM SOUTH TO NORTH AS DISTURBANCE EXITS. COLD
FRONT AND MVFR CEILINGS IN SHOWERS AND THUNDERSTORMS ENTER FAR
WESTERN SECTION OF SOUTHEAST OHIO BY 18Z...WITH VERY GUSTY SOUTHWEST
WINDS WITH PASSAGE OF FRONT.
S TO SE FLOW WILL CONTINUE...WITH HIGHER ELEVATIONS GUSTING TO NEAR
20 KTS AT TIMES MAINLY LATER IN PERIOD.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: MVFR CEILINGS AND LIGHT RAIN CHANCES MAY BE
MORE WIDESPREAD LATE THIS AFTERNOON IF DISTURBANCE IS FASTER. IFR
CONDITIONS MAY BE MORE WIDESPREAD TONIGHT IN AREAS OF HEAVIER RAIN
AND FOG.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EST 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
CRW CONSISTENCY H H H H H H H H H M M M
HTS CONSISTENCY H H H H H H M M M M M H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H M H H
PKB CONSISTENCY H H H H H H M M M M M H
CKB CONSISTENCY H H H H H H H H H M H M
AFTER 18Z WEDNESDAY...
IFR POSSIBLE IN RAIN TUE NT INTO WED. IFR IN CLOUDS POSSIBLE IN THE
HIGHER ELEVATIONS OF THE MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM NOON TO 10 PM EST WEDNESDAY FOR WVZ005>011-
013>019-024>026.
OH...WIND ADVISORY FROM NOON TO 10 PM EST WEDNESDAY FOR OHZ066-067-
075-076-083>087.
KY...WIND ADVISORY FROM NOON TO 10 PM EST WEDNESDAY FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...JS/JMV/MZ
NEAR TERM...JMV
SHORT TERM...JS
LONG TERM...MZ
AVIATION...JMVHazardous weather outlook, Dec 23, 4:00 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EST TUE DEC 23 2014 VAZ003-004-WVZ013>016-018-024>040-046-047-240900- DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 400 AM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-017-019-020- 240900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE- 400 AM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WIND GUSTS CAN BE EXPECTED BEHIND A COLD FRONT WEDNESDAY EVENING. DEPENDING ON THE STRENGTH OF THE GUSTS...A WIND ADVISORY MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in West Virginia, 2014Wind Advisories in Ohio, 2014Wind Advisories in Kentucky, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.